Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 170, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 7, 2005, 7:31 AM CDT for Pecos County, Texas. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 7:31 AM CDT (12:31 UTC)
- Expired
- Jun 7, 2005, 8:41 AM CDT
- In force
- 70 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 131 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 0.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2117 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 071231 SVRMAF TXC371-071330- /O.NEW.KMAF.SV.W.0170.050607T1231Z-050607T1330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 731 AM CDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS * UNTIL 830 AM CDT * AT 728 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTH OF FORT STOCKTON...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... FORT STOCKTON... CENTRAL PECOS COUNTY... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3091 10298 3073 10295 3068 10237 3107 10241 $$
1 follow-up statement
000 WWUS54 KMAF 071341 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 834 AM CDT TUE JUN 7 2005 TXC371-071344- /O.EXP.KMAF.SV.W.0170.000000T0000Z-050607T1330Z/ PECOS- 834 AM CDT TUE JUN 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PECOS COUNTY EXPIRED AT 830 AM CDT... AT 835 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A STRONG THUNDERSTORM 33 MILES EAST OF FORT STOCKTON...MOVING EAST AT 25 MPH. THIS STORM HAS WEAKENED SLIGHTLY BUT WAS STILL CAPABLE OF PRODUCING SMALL HAIL AND VERY HEAVY RAIN. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...EASTERN PECOS COUNTY. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3091 10298 3073 10295 3068 10237 3107 10241 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:45 AM CDT, 46 minutes earlier.
Area forecast discussion, Jun 7, 6:45 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 645 AM CDT TUE JUN 7 2005 .UPDATE... KMAF 88-D RADAR CONTINUES TO SHOW WIDELY SCATTERED SHOWERS AND THUNDERSTORMS OVER THE TRANS PECOS AND SOUTHERN PERMIAN BASIN THIS MORNING. LOW-LEVEL JET AND WEAK MID-LEVEL SUPPORT ARE HELPING TO GENERATE THIS ACTIVITY. WE HAVE UPDATED THE FORECAST TO ACCOUNT FOR THE CURRENT TRENDS. && .PREV DISCUSSION... /ISSUED 350 AM CDT TUE JUN 7 2005/ SHORT TERM... 07/08Z SURFACE OBS INDICATE LOW-LEVEL MOISTURE HAS BACKED WELL INTO THE MOUNTAINS...WITH DEWPOINTS IN THE 45-55F RANGE OVER THE MENTIONED AREA WITH WIDESPREAD 60S F READINGS ACROSS THE PLAINS. THE MOISTURE OVER THE MOUNTAINS WILL BE PUSHED EAST TODAY WHILE MOISTURE OVER THE PLAINS REMAINS IN PLACE. THIS WILL SERVE TO SHARPEN THE DRYLINE AND WILL PROVIDE A LOW-LEVEL FOCUSING MECHANISM FOR AFTERNOON AND EVENING THUNDERSTORMS. WHILE THE DRYLINE IS EXPECTED TO MOVE EAST TODAY...FAIRLY WEAK 850-700MB LAYER WINDS THIS AFTERNOON WILL LIKELY NOT ALLOW THE DRYLINE TO PUSH AS FAR EAST AS THE GFS MODEL SUGGESTS. THE PREVIOUS FORECAST SEEMS REASONABLE AND THIS PLACES THE HIGHEST POPS THIS AFTERNOON OVER LEA COUNTY NEW MEXICO SOUTH INTO THE LOWER TRANS PECOS AND BREWSTER COUNTY. ALTHOUGH THE MODELS DEPICT MID-LEVEL WARMING WILL TAKE PLACE TODAY...CONVERGENCE ALONG THE DRYLINE COMBINED WITH A SOUTHWESTERLY 250MB SPEED MAX AND SUBTLE MID-LEVEL SHORTWAVE TROUGHS...WILL BE SUFFICIENT TO GIN UP ANOTHER ROUND OF THUNDERSTORMS. ALTHOUGH THUNDERSTORM COVERAGE MIGHT NOT BE A GREAT AS THE PAST COUPLE OF DAYS...WE DO EXPECT AT LEAST A FEW SEVERE THUNDERSTORMS. THIS WILL BE COVERED IN THE UPCOMING HWO. AS FOR TEMPERATURES...THE BULK OF THE MOS GUIDANCE SEEMS A LITTLE TOO WARM...ESPECIALLY FOR LOCATIONS EAST OF THE DRYLINE. WE WILL TREND TEMPERATURES A LITTLE BELOW MOS GUIDANCE FOR TODAY. THE REMAINDER OF THE FORECAST IS IN GOOD SHAPE AND ONLY MINOR CHANGES HAVE BEEN MADE. LONG TERM... BOTH THE NAM AND GFS ARE IN AGREEMENT IN SLIDING THE SURFACE TROUGH SLIGHTLY FARTHER EAST WEDNESDAY AND THURSDAY. SURFACE CYCLOGENESIS OVER THE CENTRAL PLAINS WILL LEAD TO SOUTHWEST DOWNSLOPE SURFACE WINDS OVER THE WESTERN HALF OF THE CWA...ALONG WITH A WARMING AND DRYING TREND. MOS GUIDANCE SHOWS TEMPERATURES CLIMBING OVER THE CENTURY MARK OVER THE WESTERN PERMIAN BASIN THE NEXT FEW DAYS. THESE PROGS CERTAINLY SEEMS BELIEVABLE. THE BIG FORECAST QUESTION IS WHETHER WARMING IN THE MID LEVELS WILL COMPLETELY SUPPRESS CONVECTION ACROSS THE ENTIRE CWA OVER THE NEXT FEW DAYS. WITH DECENT LOW LEVEL MOISTURE CONVERGENCE ALONG THE DRYLINE...MODERATE INSTABILITY...700-500MB LAPSE RATES OF 7-8C/KM...ABUNDANT AND REASONABLE DEEP MOISTURE IN PLACE OVER THE EASTERN HALF OF THE CWA...AND SHORTWAVE ENERGY CONTINUING TO STREAM INTO WEST TEXAS AND SOUTHEAST NEW MEXICO...THE ANSWER TO THAT QUESTION IS LIKELY NO...NOT ENTIRELY. AT LEAST FOR NOW...HAVE CONTINUED TO INCLUDE ISOLATED THUNDERSTORMS EAST OF A HOBBS TO ALPINE TO LAJITAS LINE WEDNESDAY AND THURSDAY...WITH A CONTINUED CHANCE OF THUNDERSTORMS INTO THE WEEKEND. THUNDERSTORMS THAT DO DEVELOP...AS IN PREVIOUS DAYS...WILL HAVE THE POTENTIAL TO REACH SEVERE LEVELS WITH THE MAIN THREATS BEING LARGE HAIL AND HIGH WIND. A PATTERN CHANGE COULD BE IN STORE BY EARLY NEXT WEEK AS THE SUBTROPICAL RIDGE BEGINS TO ESTABLISH ITSELF OVER THE AREA. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 06/06
Hazardous weather outlook, Jun 7, 4:45 AM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 445 AM CDT TUE JUN 7 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-080919- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 445 AM CDT TUE JUN 7 2005 (345 AM MDT TUE JUN 7 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TODAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EAST OF A LEA COUNTY TO ALPINE TO LAJITAS LINE THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD REACH SEVERE LEVELS WITH THE MAIN SEVERE WEATHER THREATS BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CONTINUED CHANCE FOR THUNDERSTORMS INTO THE WEEKEND...PRIMARILY OVER THE CENTRAL AND EASTERN PORTIONS OF THE PERMIAN BASIN...EAST OF THE DRYLINE. SOME OF THESE THUNDERSTORMS WILL REACH SEVERE LEVELS WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY OFFICIALS SHOULD MONITOR THE LATEST WEATHER INFORMATION AND BE PREPARED FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 7, 7:19 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 719 AM CDT TUE JUN 7 2005 TXZ075-071315- PECOS TX- 719 AM CDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR THE EASTERN HALF OF PECOS COUNTY...INCLUDING FORT STOCKTON...BAKERSFIELD...AND IRAAN UNTIL 815 AM CDT. A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR AND AROUND THE FORT STOCKTON AREA AT 719 AM CDT...MOVING EAST AT 15 MPH. ALTHOUGH THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE... SMALL HAIL AND WINDS AROUND 50 MPH ARE LIKELY WITH THIS ACTIVITY AS IT MOVES EAST ACROSS THE EASTERN HALF OF PECOS COUNTY.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:42 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 63 min |
| Jun 6, 8:26 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 49 min |
| Jun 7, 7:51 AM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Jun 7, 5:28 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.